Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is bursitis associated with knee weakness ?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1980
Answered : 2130 Questions
I have bursitis in my left hip. Now I've noticed a weakness in my left knee, especially when climbing stairs. Sometimes there is also stabbing pains in the knee. Could this be related to the hip problem? XXXXXXX age 55, 155 lb, 5'3"
Posted Wed, 25 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Rajinder Bajoria 21 minutes later

Thanks for your query.     

There are two major bursae around the hip joint, the trochanteric bursa and the ischial bursa.

Inflammation of these can be associated with stiffness and pain around the hip joint not knee joints.

Bursitis can be infectious or non infectious.

But bursitis of hip generally do not cause weakness or movement problem in knee joints.

Problem during stair climbing suggests some other knee pathology.

At the age of 55 years degenerative or osteoarthritis of knee is seen in many patients, more so in females.

So orthopedic opinion can be beneficial in such cases.

‘Hope I have answered your query, I will be available to answer your follow up queries, “Wish you Good Health and trouble free speedy recovery”

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor